Pennsylvania, 2005

Hail in Pennsylvania, August 13, 2005

August 13, 2005 · NWS PBZ · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 13, 1:36 PM EST, 2 hours 54 minutes earlier.

Area forecast discussion, Aug 13, 1:36 PM EST, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
236 PM EDT SAT AUG 13 2005

.AVIATION...

PROBLEM OVR THE NXT 24 HRS WL BE INCRSD TSRA CHC AS CDFNT SAGS INTO
THE PIT CWA.  TDA SCT TSRA WL DVLP IN THE WARM SECTOR AHEAD OF THE
FRONT WITH LCL IFR CONDITIONS AND WIND SHEAR BECOMING MORE
WIDESPREAD DURING THE EVE FOR PORTS TO THE NORTH OF PIT AS THE FRONT
APPRCHES THAT AREA.

HAVE ALLOWED FOR OVRNGT BREAK WITH TSRA BACK IN THE TAFS AFTR
DAYBREAK TO CONINCIDE WITH PROG OF ACTUAL FRONTAL APPRCH.

&&

SHORT TERM (TONIGHT THROUGH SUNDAY)...

SCT TSRA CONT TO DVLP IN THE AFTN HEAT AS RIDGE BREAKS
DOWN IN ADVN OF CDFNT STRETCHING ACRS NRN OH AND EXTREME NWRN PA.
LOW PRESSURE ADVG UP THE OH VALLEY...ALNG THE BNDRY EXPECTED TO HOLD
THE FRONT STATIONARY WITH TSRA CONTG INTO THE EVE AS PER GFS SOLN.
HAVE HELD WIDESPREAD LIKELY POPS FOR THE NRN ZONES ALNG THE FRONT
AND FOR SUN...WHEN GFS PROGS FRONT TO ACTUALLY PENETRATE INTO THE
MIDDLE OF THE CWA..SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...

&&

.LONG TERM (SUNDAY NIGHT THROUGH SATURDAY)...

SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL THE FRONT PUSHES SOUTH
ON MONDAY BRINGING A BREAK IN THE PRCIPITATION FOR A DAY OR SO.  THE
FRONT WILL RETURN ON WEDNESDAY AS A WARM FRONT.  THIS WILL LEAD TO
MORE SHOWERS AND THUNDERSTORMS THROUGH SATURDAY WHEN A STRONG COLD
FRONT MOVES ACROSS THE REGION.  THE ONLY BREAK WILL BE ON THUSDAY
MORNING WHEN THE AREA WILL BE IN THE WARM SECTOR.  SCATTERED
AFTERNOON STORMS ON THURSDAY WILL POP UP IN THE HOT...HUMID AIRMASS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Aug 13, 3:20 PM EST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE PITTSBURGH PA
420 PM EDT SAT AUG 13 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-142018-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
420 PM EDT SAT AUG 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TODAY
AND TONIGHT MAINLY NORTH OF INTERSTATE 70. THE MAIN RISKS ARE
DAMAGING WINDS AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Aug 13, 3:33 PM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
433 PM EDT SAT AUG 13 2005

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-140218-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
433 PM EDT SAT AUG 13 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS REST OF TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THE REST OF TODAY
AND TONIGHT MAINLY NORTH OF INTERSTATE 70 IN WESTERN PENNSYLVANIA,
NORTHERN WEST VIRGINIA, AND EAST CENTRAL OHIO. THE MAIN RISKS ARE
DAMAGING WINDS AND LOCALLY HEAVY RAIN.
Local storm report, Aug 13, 3:54 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
454 PM EDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     BROCKWAY                41.25N 78.79W
08/13/2005                   JEFFERSON          PA   EMERGENCY MNGR

            MANY TREES DOWN.

0419 PM     TSTM WND DMG     BROOKVILLE              41.16N 79.08W
08/13/2005                   JEFFERSON          PA   PUBLIC

            TREES DOWN.

&&

WWW.WEATHER.GOV
Local storm report, Aug 13, 4:13 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
513 PM EDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             FRANKLIN                41.39N 79.84W
08/13/2005  0.75 INCH        VENANGO            PA   NWS EMPLOYEE

&&

TPARRISH
Local storm report, Aug 13, 4:19 PM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
519 PM EDT SAT AUG 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             OIL CITY                41.43N 79.70W
08/13/2005  1.00 INCH        VENANGO            PA   PUBLIC

&&

TPARRISH

The radar

The Pittsburgh radar (KPBZ), 109 km away, was scanning. The volume nearest the first event began at 21:31 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Venango

When
August 13, 4:30 PM EST
Where
Venango County, Oil City
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
41.433, -79.717

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471016.